Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lucy_87

acne and excessive hair?

hoping someone could help me out. if you have acne along with slight excessive hair growth does that mean u have too much test or is it to do with some other hormone? any idea of treatments? other than dianette coz that made me practically suicidal!

Share this post


Link to post
Share on other sites

Just ignore the previous poster. Everyone has hair EVERYWHERE on their body, so it does not make you manly. WHen it's excessive, it might indicate a hormone problem, yes. I'd talk to your derm about it, maybe he can prescribe something to halt the hair growth.

Share this post


Link to post
Share on other sites

hoping someone could help me out. if you have acne along with slight excessive hair growth does that mean u have too much test or is it to do with some other hormone? any idea of treatments? other than dianette coz that made me practically suicidal!

Hey

do you get your period regularly?..because you might have pcos which would be why your producing extra testosterone...You can take birth control to balance it. I would recommend yaz.

Share this post


Link to post
Share on other sites

MANY girls have excess body hair, but that doesn't indicate any abnormal underlying condition like PCOS. BUT, just to be safe I also agree that EVERY growing girl should have a visit to an endocrinologist or gynecologist NOT a dermatologist to rule out any chances of other factors other than acne. PCOS can lead to more serious conditions if left untreated. Usually, excess hair, acne, irregular cycles and out-of-whack hormones like high T are an indication of PCOS. I don't like Dianette as an oral contraceptive to treat symptoms, by the way. I agree with the above poster that Yasmin, Ortho Tri or Yaz are some of the better OC's.

Share this post


Link to post
Share on other sites

Excessive hair growth with acne is a sign of Hirsutism, which can mean you have slightly elevated male dominated hormones. To combat this, talk to your derm about getting on Spironolactone. It is a drug that has virtually no side effects (on me) and suppresses the androgens (testosterone) from reaching the skin's surface and becoming a zit. According to this link below, it is an effective treatment for Hirsutism.

http://www.wdxcyber.com/ninfer07.htm

Call your doctor today. Hope that helps. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×